diabetestalk.net

After Effects Of Dka

Share on facebook

Diabetes Prescription Insulin Medications (cont.)

font size A A A Previous 1 2 3 4 5 Next What are the side effects of the diabetes drug insulin? The main side effects of insulin have to do with taking too little or too much of the drug. The former can result in high blood sugar, or hyperglycemia. A person with diabetes who has hyperglycemia frequently or for long periods of time may suffer damage to the blood vessels, nerves, and organs. In a worst-case scenario, hyperglycemia can lead to diabetic ketoacidosis, a potentially life-threatening condition. Loss of appetite, thirst, flushing, drowsiness, and a fruity odor on the breath are the first signs of diabetic ketoacidosis. Low blood sugar, or hypoglycemia can result from taking too much insulin, although missing meals and exercising excessively can also bring it on. This, too, can be a life-threatening. Initial signs of hypoglycemia include dizziness, sweating, tremor, confusion, and hunger. It's important to intervene before symptoms progress. High doses of insulin can lower levels of potassium. If potassium gets too low, it can cause muscle aches or weakness, abnormal heart rhythms and even death. Other side effects of insulin include break down of fat at the injection site, Continue reading >>

Share on facebook

Popular Questions

  1. Hlynn

    My boyfriend is a type 1 diabetic. Recently he went into dka due to a malfunction of his insulin pump.
    He was hospitalized in ICU. This was the first time He has ever has this and I am wondering what the after effects are and how long they take to subside. He has muscle aches, cramping, lethargy, bg levels are all over the place, he cannot sleep, chest is sore, just to name some syptoms. He is very discouraged as he is a busy person and this is taking a toll on his everyday life. I am just wondering if anyone who has type 1 diabetes and had dka can share their experience and also what I can do to help him with this. He is stressed which does not help with his bg. Any info would be greatly appreciate.

  2. jenb

    I was diagnosed T1 when I presented at the hospital in DKA. The aches and cramping were eliminated nearly as soon as they stabilized my blood sugar in the ICU. As for lack of energy, I would say it was several weeks before I had any - I felt weak as a kitten, and sleepless was definitely not a problem. Did/does he have some kind of bronchial infection? I had a sinus infection for several months prior to my visit to the hospital and needed pretty gnarly antibiotics to clear it up even after getting out of the hospital. Blood sugar normalizing took quite a while since I was new to insulin, but he may be able to bring it under control sooner as he's experienced with his pump and insulin use. You're right about stress - especially when I was just getting the hang of all this, I'd get so stressed when my BG was high that I'd send it soaring even higher! What a slog. My vision took about six weeks to normalize.
    I think the thing you can do, as my husband did for me, is keep things at home as calm as possible, help your boyfriend have some laughs, and take over whatever household chores need doing for a couple of weeks. I found that getting outside and walking really helped clear my head and sunshine made me feel so much more human.
    Hang in there....DKA is no fun for anyone, loved ones watching it happen included. He'll feel stronger soon. Let us know how you both do.
    Best,
    Jen

  3. Subby

    Hlynn said:

    My boyfriend is a type 1 diabetic. Recently he went into dka due to a malfunction of his insulin pump.
    He was hospitalized in ICU. This was the first time He has ever has this and I am wondering what the after effects are and how long they take to subside. He has muscle aches, cramping, lethargy, bg levels are all over the place, he cannot sleep, chest is sore, just to name some syptoms. He is very discouraged as he is a busy person and this is taking a toll on his everyday life. I am just wondering if anyone who has type 1 diabetes and had dka can share their experience and also what I can do to help him with this. He is stressed which does not help with his bg. Any info would be greatly appreciate.
    Hi. What kind of recently are you talking?

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis